MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM C - CEMENTED STEM SIZE 6 STD; CEMENTED FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM C - CEMENTED STEM SIZE 6 STD; CEMENTED FEMORAL STEM
Catalog Number 01.18.156
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch reviews performed on 25 september 2017.Lot 147997: (b)(4) items manufactured and released on 11 february 2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Mpact acetabular shell ø56 two-holes, code 01.32.156dh, lot.160478 (k132879) (b)(4) items manufactured and released on 31 may 2016.Expiration date: 2021-05-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During surgery, greater trochanter and femoral bone were fractured.Greater trochanter fracture was confirmed after extending the femur.Femoral bone fracture (below the stem) was confirmed after implantation of the stem.Due to this event, the surgery was prolonged about 4 hours.It was not clear, but greater trochanter fracture might be occured during external rotation after femoral head resection.Femoral bone fracture might be occured while rasping or inserting the stem.

Brand Name
AMISTEM C - CEMENTED STEM SIZE 6 STD
Common Device Name
CEMENTED FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6903980
Report Number3005180920-2017-00543
Device Sequence Number1443983
Product Code LZO
UDI-Device Identifier07630030804311
UDI-Public07630030804311
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number01.18.156
Device Lot Number147997
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight56